Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 5, 2018, 4:21 PM EDT for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 5, 2018, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WWUS82 KMFL 052021 SPSMFL Special Weather Statement National Weather Service Miami FL 421 PM EDT THU APR 5 2018 FLZ071>074-052045- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 421 PM EDT THU APR 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 445 PM EDT... * At 421 PM EDT, National Weather Service meteorologists were tracking a gusty shower near Pembroke Pines, moving south at 20 mph. * Wind gusts up to 50 mph and funnel clouds will be possible with this shower. * Locations impacted include... Miami, Hialeah, Pembroke Pines, Miramar, Davie, Miami Gardens, Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens, Miami Springs, Sweetwater, Medley, Palm Springs North, Sunshine Acres, Intersection I-75 And Griffin Road, Country Club, Pennsuco and Miami International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. Persons participating in outdoor activities should seek sturdy shelter until this shower passes. && LAT...LON 2609 8050 2608 8030 2577 8027 2578 8056 TIME...MOT...LOC 2021Z 001DEG 17KT 2602 8041 $$ RAG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 5, 1:38 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 5, 1:38 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Miami FL 138 PM EDT Thu Apr 5 2018 .AVIATION... Frontal boundary over South Florida causing scattered showers mainly south of PBI/APF, mainly affecting vicinity FLL/MIA area terminals through about 00z-03z, as well as west across the Everglades. Have VCSH in TAFs at this time but individual terminals may need to be updated to include TEMPO groups for MVFR conditions or perhaps even TS, especially MIA area. Wind NE-E 10-15 knots with occasional gusts near 20 knots, except Gulf sea breeze at KAPF to 10-15 knots through 02z. Showers/TEMPO MVFR could linger through part of tonight FLL/MIA area before slightly drier air arrives for daytime on Friday. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...59/Molleda
Hazardous weather outlook, Apr 5, 12:50 PM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1250 PM EDT Thu Apr 5 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060500- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1250 PM EDT Thu Apr 5 2018 ...ISOLATED THUNDERSTORMS SOUTH AND EAST THIS AFTERNOON AND EVENING... ...PATCHY FOG LATE TONIGHT INTERIOR... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: There is a slight chance of thunderstorms this afternoon and early this evening over southern and eastern sections of South Florida and the Atlantic waters. The primary threat will be lightning. Visibility: Patchy fog may reduce visibility below one half mile in a few locations across interior South Florida late tonight. Waterspouts: Isolated waterspouts will be possible over the nearshore and offshore waters of the Atlantic east of the Miami- Dade and Broward County coastal regions. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The threat for rip currents is expected to increase along the Atlantic beaches late Friday into early next week. There is a slight chance of thunderstorms Sunday and again on Tuesday with lightning the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 5, 4:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 421 PM EDT THU APR 5 2018 FLZ071>074-052045- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 421 PM EDT THU APR 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 445 PM EDT... * At 421 PM EDT, National Weather Service meteorologists were tracking a gusty shower near Pembroke Pines, moving south at 20 mph. * Wind gusts up to 50 mph and funnel clouds will be possible with this shower. * Locations impacted include... Miami, Hialeah, Pembroke Pines, Miramar, Davie, Miami Gardens, Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens, Miami Springs, Sweetwater, Medley, Palm Springs North, Sunshine Acres, Intersection I-75 And Griffin Road, Country Club, Pennsuco and Miami International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. Persons participating in outdoor activities should seek sturdy shelter until this shower passes. && LAT...LON 2609 8050 2608 8030 2577 8027 2578 8056 TIME...MOT...LOC 2021Z 001DEG 17KT 2602 8041 RAG
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.